Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2010, Article ID 529869, 18 pages
http://dx.doi.org/10.1155/2010/529869
Research Article

Hopf Bifurcation with the Spatial Average of an Activator in a Radially Symmetric Free Boundary Problem

Department of Mathematics, Kyonggi University, Suwon 443-760, Republic of Korea

Received 5 August 2010; Accepted 21 October 2010

Academic Editor: Oded Gottlieb

Copyright © 2010 YoonMee Ham. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Bouzat and H. S. Wio, “Pattern dynamics in inhomogeneous active media,” Physica A, vol. 293, no. 3-4, pp. 405–420, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. J. J. Tyson and P. C. Fife, “Target patterns in a realistic model of the Belousov-Zhabotinskii reaction,” The Journal of Chemical Physics, vol. 73, no. 5, pp. 2224–2237, 1980. View at Publisher · View at Google Scholar · View at Scopus
  3. S. Koga and Y. Kuramoto, “Localized patterns in reaction-diffusion systems,” Progress of Theoretical Physics, vol. 63, pp. 106–121, 1980. View at Publisher · View at Google Scholar
  4. H. Meinhardt, Models of Biological Pattern Formulation, Academic Press, London, UK, 1982.
  5. K. Sakamoto and H. Suzuki, “Spherically symmetric internal layers for activator-inhibitor systems I. Existence by a Lyapunov-Schmidt reduction,” Journal of Differential Equations, vol. 204, no. 1, pp. 56–92, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. K. Sakamoto and H. Suzuki, “Spherically symmetric internal layers for activator-inhibitor systems II. Stability and symmetry breaking bifurcations,” Journal of Differential Equations, vol. 204, no. 1, pp. 93–122, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. C. Radehaus, R. Dohmen, H. Willebrand, and F.-J. Niedernostheide, “Model for current patterns in physical systems with two charge carriers,” Physical Review A, vol. 42, no. 12, pp. 7426–7446, 1990. View at Publisher · View at Google Scholar · View at Scopus
  8. M. Suzuki, T. Ohta, M. Mimura, and H. Sakaguchi, “Breathing and wiggling motions in three-species laterally inhibitory systems,” Physical Review E, vol. 52, no. 4, pp. 3645–3655, 1995. View at Publisher · View at Google Scholar · View at Scopus
  9. H. Kidachi, “On mode interactions in reaction diffusion-equation with nearly degenerate bifurcations,” Progress of Theoretical Physics, vol. 63, no. 4, pp. 1152–1169, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. M. Turing, “The chemical basis of morphogenesis,” Philosophical Transactions of the Royal Society B, vol. 237, pp. 37–72, 1952. View at Publisher · View at Google Scholar
  11. A. Alekseev, S. Bose, P. Rodin, and E. Schöll, “Stability of current filaments in a bistable semiconductor system with global coupling,” Physical Review E, vol. 57, no. 3, pp. 2640–2649, 1998. View at Publisher · View at Google Scholar · View at Scopus
  12. S. Bose, P. Rodin, and E. Schöll, “Competing spatial and temporal instabilities in a globally coupled bistable semiconductor system near a codimension-two bifurcation,” Physical Review E, vol. 62, no. 2 B, pp. 1778–1789, 2000. View at Google Scholar · View at Scopus
  13. A. V. Gorbatyuk and P. B. Rodin, “Current filamentation in bistable semiconductor systems with two global constraints,” Zeitschrift fur Physik B, vol. 104, no. 1, pp. 45–54, 1997. View at Publisher · View at Google Scholar · View at Scopus
  14. M. Meixner, P. Rodin, E. Schöll, and A. Wacker, “Lateral current density fronts in globally coupled bistable semiconductors with S-or Z-shaped current voltage characteristics,” European Physical Journal B, vol. 13, no. 1, pp. 157–168, 2000. View at Google Scholar · View at Scopus
  15. Y. Nishiura and M. Mimura, “Layer oscillations in reaction-diffusion systems,” SIAM Journal on Applied Mathematics, vol. 49, pp. 481–514, 1989. View at Google Scholar
  16. T. Ohta, A. Ito, and A. Tetsuka, “Self-organization in an excitable reaction-diffusion system: synchronization of oscillatory domains in one dimension,” Physical Review A, vol. 42, no. 6, pp. 3225–3232, 1990. View at Publisher · View at Google Scholar · View at Scopus
  17. Y.-M. Lee, R. Schaaf, and R. C. Thompson, “A Hopf bifurcation in a parabolic free boundary problem,” Journal of Computational and Applied Mathematics, vol. 52, no. 1–3, pp. 305–324, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  18. M. Mimura, M. Tabata, and Y. Hosono, “Multiple solutions of two-point boundary value problems of Neumann type with a small parameter,” SIAM Journal on Mathematical Analysis, vol. 11, no. 4, pp. 613–631, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. Y. Nishiura and H. Fujii, “Stability of singularly perturbed solutions to systems of reaction-diffusion equations,” SIAM Journal on Mathematical Analysis, vol. 18, pp. 1726–1770, 1987. View at Google Scholar
  20. M. Mimura and T. Tsujikawa, “Aggregating pattern dynamics in a chemotaxis model including growth,” Physica A, vol. 230, no. 3-4, pp. 499–543, 1996. View at Publisher · View at Google Scholar · View at Scopus
  21. T. Ohta, M. Mimura, and R. Kobayashi, “Higher-dimensional localized patterns in excitable media,” Physica D, vol. 34, no. 1-2, pp. 115–144, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. J. P. Keener, “A geometrical theory for spiral waves in excitable media,” SIAM Journal on Applied Mathematics, vol. 46, no. 6, pp. 1039–1056, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. S.-G. Lee and Y. M. Ham, “A Hopf bifurcation in a radially symmetric free boundary problem,” Dynamics of Partial Differential Equations, vol. 5, no. 2, pp. 173–183, 2008. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 840 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1981.